ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Medications for Co-Existing Conditions
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Reply
 
Thread Tools Display Modes
  #1  
Old 09-25-04, 12:23 PM
Vero Vero is offline
ADDvanced Member
 

Join Date: Jan 2004
Location: Pennsylvania
Posts: 102
Thanks: 0
Thanked 4 Times in 3 Posts
Vero is on a distinguished road
STRATTERA & PAXIL??? INPUT NEEDED!!!

Hi All,
I had a frustrating appointment with my doc 2 days ago and I could really use some input from everyone. Here's my sitch:

I am on Strattera 100mg for 9 months now. Up until about a month ago it worked pretty well. My job has become MUCH more stressful in the past month and I have been totally bombarded and overloaded with work. It seems now when I'm in the office my ADHD symptoms are returning. Not only am I late for work again every day, but throughout the day I am disorganized again, I can't focus at all and when the papers start piling up I get those anxious knots in my stomach like before. I get home and I'm totally exhausted. So, my impression of it was maybe my Strattera isn't working as well as before.

I went to the doc and told him. He wants to put me on Paxil. I am very leary of taking more meds. I seem to get hammered with side effects and the Strattera already makes me a little sleepy. I am really nervous to add another script into the mix.

My doc thinks I may have an anxiety disorder on top of ADHD. I don't dismiss the possibility, I've never been officially evaluated for anxiety. But what I don't understand is up until now Strattera has taken care of the anxiety issues I had before meds. So I assumed that it was a "side effect" of my ADHD - not a seperate comorbid condition. I only have problems with the anxiety in the office which I attributed to my workload and added stress.

I thought maybe I needed to try a different ADHD med - not take more drugs. But he insisted on either Paxil or Prozac. I tried Wellbutrin a few months ago - another suggestion of his - and had a bad reaction to it. But when I asked him about other ADHD meds he responded like I was "drug seeking".

I am frustrated with this doctor. I am shopping around for another at the moment which makes me weary just thinking about it. I know that it's totally common to prescribe anti depressants/anti anxiety meds with ADHD meds, but I am not sure how to sort out whether or not I have an anxiety disorder or if it's just my ADHD acting up due to the added stress.

Any thoughts??? Please!!!

Vero
Reply With Quote
  #2  
Old 09-26-04, 12:30 PM
Gregster's Avatar
Gregster Gregster is offline
Forum ADDvocate
 

Join Date: Dec 2003
Location: The Great White North
Posts: 1,382
Thanks: 0
Thanked 62 Times in 40 Posts
Gregster has a spectacular aura aboutGregster has a spectacular aura about
Is this Dr familiar with ADHD or are you one of only a few he's treated? Have you tried any other ADHD medications? Are there any reasons he might not want to give you a stimulant? It's hard to say if the recent problems are due to the Strattera not working as well, or added anxiety from your job, but my gut feeling is that it's the job, since that's when you are seeing the symptoms - but if the Strattera wasn't working fully and you are worried about job performance, etc, that will cause anxiety too - so it's not an easy call. ADDers are often fairly anxious just due to the negative stuff they've heard all their lives - God knows I am!

Your doctor may be cautious about giving you stimulants because you seem anxious and stimulant sometimes make this worse - what was the bad reaction you had with Wellbutrin - it's "stimulant like" so if your reaction was bad he may be worried it'll be worse with a stimulant.

If I were you I would ask him his reasoning behind the treatment you are currently receiving and why he isn't considering changing the Strattera. I'd be concerned that the combination of Strattera and Paxil or Prozac might make you sleepier still. If I was in this situation I'd maybe ask to try a combination of Ritalin and Paxil - and I'd be looking for a Dr that I was comfortable with - I've had one GP that was very smart but so completely arrogant that I didn't feel comfortable talking to him, since he didn't listen to what I had to say anyway and I was glad to be rid of him - bedside manner counts for a lot!

Good luck,

Greg
__________________
Time is the school in which we learn, time is the fire in which we burn.
~ Delmore Schwartz
Reply With Quote
  #3  
Old 11-22-04, 08:22 PM
moonlily's Avatar
moonlily moonlily is offline
ADDvanced Member
 

Join Date: Nov 2004
Location: near Houston, TX
Posts: 162
Thanks: 0
Thanked 35 Times in 6 Posts
moonlily is on a distinguished road
Hi, I was on Paxil when I got diagnosed, and my doc weaned me off slowly. Paxil is supposedly not compatible in the liver with Strattera. I was switched to Zoloft at PMS time only. (Its too soon to tell if this is working)
Reply With Quote
Sponsored Links
  #4  
Old 11-22-04, 08:58 PM
Emilie Emilie is offline
Newbie
 

Join Date: Nov 2004
Location: North Carolina
Posts: 2
Thanks: 0
Thanked 0 Times in 0 Posts
Emilie is on a distinguished road
Hi, Talking about Straterra- probably mispelled - I tried it and my stomch hurt so badly and after 6 days I quit. The doctor - a great psychiatrist - put me on Dexadrine 10mg. and graduallyworked up to 20mg. then 30mg. It made a brand new person of me. I was a nursing supervisor and some days I would come in and have no idea what I should do first. The Dexadrine has changed my life! It's an older med than the straterra, but it's great! I'm on Prozac, and it works great! I tried Paxil, but it threw me for a major loop. I couldn't have worked on it! Try Dexadrine! And if you don't feel depressed, just unorganized, don't get on an antidepressant! I've battled depression many years, but Prozac works for me!! I'm on 40mg. a day. Started on 20mg. but after a while I knew I needed to up my dose. Now it's been quite a while and it's still working well. I just feel normal. It's like I'm living, not just existing! Emilie LaFave in NC
Reply With Quote
  #5  
Old 11-22-04, 09:12 PM
charlie's Avatar
charlie charlie is offline
Forum ADDvocate
 

Join Date: Aug 2004
Posts: 1,346
Thanks: 0
Thanked 15 Times in 8 Posts
charlie is on a distinguished road
Vero,
I sent you a link via PM
"Cons: Tends to poop-out rapidly for some. Approved only for ADD/ADHD"


Pretty scary that your doc was going to RX you drugs that should not be taken together. I would take that as a run-as-fast-as-you-can lesson and get another doc IMMEDIATELY!!!
__________________
charlie (mom of 3)

avatar= Carol Kane Angel :Scrooged

Reply With Quote
  #6  
Old 12-02-04, 08:28 PM
Vero Vero is offline
ADDvanced Member
 

Join Date: Jan 2004
Location: Pennsylvania
Posts: 102
Thanks: 0
Thanked 4 Times in 3 Posts
Vero is on a distinguished road
Hi Everyone,
Update to my last post - I have switched doctors. My new doctor wanted me to try a low dose of Lexapro with my Strattera and that has been working like a charm. I wasn't depressed - my main problem was anxiety. The new doc said he wouldn't have picked Paxil for me because it is not very well tolerated. The Lexapro was a breeze as far as side effects go. So, all's well in Vero-land! Thanks for your posts!

Vero
Reply With Quote
  #7  
Old 01-13-10, 06:54 AM
Puzelle Puzelle is offline
Newbie
 

Join Date: Jan 2010
Location: Denmark, Scandinavia
Posts: 3
Thanks: 0
Thanked 3 Times in 1 Post
Puzelle is on a distinguished road
Re: STRATTERA & PAXIL??? INPUT NEEDED!!!

Vero,

it seems to me that this has nothing to do with Strattera.

What has changed in your situation since your symptoms started coming back?

You still get the same Strattera, right?
And you had this through a long period and knew it to be working.

But another thing has changed: You have become overloaded with work!

This is something that will make any person function badly.
If you ask me, the problem is the situation at work. I wish I could advice you in that regard, but I can't. I can only say that I'm sure changing your Strattera dosage won't help; if anything it'll start giving you side effects, so I really do not recommend doing that. Everything seems to say that you already get the right dosage and the right drug.

Whatever the solution will be, hang in there!
I wish you the best of luck! :-)

Sincerely, Puzelle.
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
My recent experience with Strattera. RedBeard Strattera 1 01-13-10 07:14 AM
Strattera & A Female Perspective polli2324 Women with ADD/ADHD 34 12-29-08 07:57 AM
Experiences on Paxil & Strattera? ahalo Medications for Co-Existing Conditions 4 02-25-06 04:33 AM
Strattera Advice Needed ADD79 Strattera 5 08-12-04 11:51 AM


All times are GMT -4. The time now is 04:36 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums